Martingales on noncompact manifolds : maximal inequalities and prescribed limits

R.W.R. Darling

Annales de l'I.H.P. Probabilités et statistiques (1996)

  • Volume: 32, Issue: 4, page 431-454
  • ISSN: 0246-0203

How to cite


Darling, R.W.R.. "Martingales on noncompact manifolds : maximal inequalities and prescribed limits." Annales de l'I.H.P. Probabilités et statistiques 32.4 (1996): 431-454. <>.

author = {Darling, R.W.R.},
journal = {Annales de l'I.H.P. Probabilités et statistiques},
keywords = {martingales on manifolds; Brownian motion; gamma-martingale},
language = {eng},
number = {4},
pages = {431-454},
publisher = {Gauthier-Villars},
title = {Martingales on noncompact manifolds : maximal inequalities and prescribed limits},
url = {},
volume = {32},
year = {1996},

AU - Darling, R.W.R.
TI - Martingales on noncompact manifolds : maximal inequalities and prescribed limits
JO - Annales de l'I.H.P. Probabilités et statistiques
PY - 1996
PB - Gauthier-Villars
VL - 32
IS - 4
SP - 431
EP - 454
LA - eng
KW - martingales on manifolds; Brownian motion; gamma-martingale
UR -
ER -


  1. [1] R.L. Bishop and B. O'Neill, Manifolds of negative curvature, Trans. Amer. Math. Soc., Vol. 145, 1969, pp. 1-49. Zbl0191.52002MR251664
  2. [2] R.W.R. Darling, Convergence of martingales on a Riemannian manifold, Publ. Res. Inst. Math. Kyoto Univ., Vol. 19, 1983, pp. 753-763. Zbl0532.58033MR716974
  3. [3] R.W.R. Darling, Exit probability estimates for martingales in geodesic balls, using curvature, Probability Theory and Related Fields, Vol. 93, 1992, pp. 137-152. Zbl0767.60041MR1176721
  4. [4] R.W.R. Darling, Differential Forms and Connections, Cambridge University Press, 1994. Zbl0822.53001MR1312606
  5. [5] R.W.R. Darling, Constructing gamma-martingales with prescribed limit using backwards SDE, Annals of Probability, Vol. 23, 1995, pp. 1234-1261. Zbl0839.58060MR1349170
  6. [6] M. Emery, Convergence des martingales dans les variétés, Colloque en l'hommage de Laurent Schwartz, Vol. 2, Astérisque132, Société Mathématique de France, 1985, pp. 47-63. Zbl0575.60047MR816759
  7. [7] M. Emery and P.-A. Meyer, Stochastic Calculus on Manifolds, Springer-Verlag, Berlin, 1989. Zbl0697.60060
  8. [8] M. Emery and G. Mokobodzki, Sur le barycentre d'une probabilité dans une variété, Séminaire de Probabilités XXV, Lecture Notes in Mathematics, Vol. 1485, 1991, pp. 220-233. Zbl0753.60046MR1187782
  9. [9] R.E. Greene and K. Shiohama, Convex functions on complete noncompact manifolds: topological structure, Invent. Math., Vol. 63, 1981, pp. 129-157. Zbl0468.53033MR608531
  10. [10] R.E. Greene and H. Wu, Function Theory on Manifolds Which Possess a Pole, Lecture Notes in Mathematics, Vol. 699. Zbl0414.53043
  11. [11] R. Hermann, Differential Geometry and the Calculus of Variations, Academic Press, New York, 1968. Zbl0219.49023MR233313
  12. [12] W.S. Kendall, Martingales on manifolds and harmonic maps, Geometry of Random Motion, R. Durrett and M. Pinsky, eds., Amer. Math. Soc., Providence, 121-157; corrections (with H. Huang) in Stochastics, Vol. 37, 1988, pp. 253-257. Zbl0673.58052MR954635
  13. [13] W.S. Kendall, Probability, convexity, and harmonic maps with small image I: uniqueness and fine existence, Proc. London Math. Soc., Vol. 61, 1990, pp. 371-406. Zbl0675.58042MR1063050
  14. [14] W.S. Kendall, Convex Geometry and Nonconfluent Γ-martingales I: Tightness and Strict Convexity inStochastic Analysis, Proceedings, LMS Durham Symposium1990, M. T. Barlow, N. H. Bingham (eds.), 1991a, pp. 163-178. Zbl0747.58051MR1166410
  15. [15] W.S. Kendall, Convexity and the hemisphere, J. London Math. Soc., (2), Vol. 43, 1991b, pp. 567-576. Zbl0688.58001MR1113394
  16. [16] W.S. Kendall, The Propeller: a counterexample to a conjectured criterion for the existence of certain convex functions, J. London Math. Soc., (2), Vol. 46, 1992, pp. 364-374. Zbl0756.53023MR1182490
  17. [17] W.S. Kendall, Brownian motion and partial differential equations: from the heat equation to harmonic maps, inProc. ISI 49th Session, Firenze, Vol. 3, 1993, pp. 85-101. 
  18. [18] W.S. Kendall, Probability, convexity, and harmonic maps II: smoothness via probabilistic gradient inequalities, Journal of Functional Analysis, Vol. 126, 1994, pp. 228-257. Zbl0808.60058MR1305069
  19. [19] E. Pardoux and S. Peng, Adapted solution of a backward stochastic differential equation, System and Control Letters, Vol. 14, 1990, pp. 55-61. Zbl0692.93064MR1037747
  20. [20] J. Picard, Martingales sur le cercle, Séminaire de ProbabilitésXXIII, Lecture Notes in Mathematics, Vol. 1372, 1989, pp. 147-160. Zbl0743.60047MR1022905
  21. [21] J. Picard, Martingales on Riemannian manifolds with prescribed limit, J. Functional Analysis, Vol. 99, 1991, pp. 223-261. Zbl0758.60051MR1121614
  22. [22] J. Picard, Barycentres et martingales sur une variété, Ann. de l'Institut H. Poincaré, Vol. 30, 1994, pp. 647-702. Zbl0817.58047MR1302764
  23. [23] D. Revuz and M. Yor, Continuous Martingales and Brownian Motion, Springer-Verlag, Berlin, 1991. Zbl0731.60002MR1083357

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.